skin-hair-icon
Azithromycin side effect
I am undergoing treatment for Acne. Doctor prescribed me to take Azithromycin 500mg thrice a week for 4 weeks(1 hour before food). But the day I am taking it, I am getting loose motions up to 4 times a day and my body gets completely drained out. Is it a normal thing? Should I continue taking it or should I stop it right away?
66 Views v

Answers (1)

Like the answers? Chat privately for 24 hours with the doctor of your choice

doctor profile image
Dr. Manoj Agarwala
Dermatologist 11 yrs exp Delhi

Free 3 day follow up

Chat Now
Thanks for the query. Azithromycin is known to cause diarrhoea and the mechanism is different from usual antibiotics. Most of the antibiotics cause diarrhoea by flushing the normal flora of the gut but Azithromycin acts directly on motilin receptors. So supplementation with lactobacillus will also not help. You can discontinue it and discuss with your Dermatologist.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO

This question featured in :

Azithromycin and paracetamol
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.